Can Mom's medications cause dizziness?

Bella ramdeen-ali asked...

I really need expert advice!!!!!

My mom uses lipitor 40mg, metoprolol 25mg, amitriptyline 50mg, hydrochlorothiazide 25mg, aspirin 81mg, eplerenone 25mg, actos 30mg and cozaar 50mg.

She takes all of the above simultaneously. What side effects can she have? She is complaining of dizziness.

Expert Answer

Jennifer Serafin, N.P. is a registered nurse and geriatric nurse practitioner at the Jewish Homes for the Aged in San Francisco.

The medications you have listed can definitely cause different side effects, with your mother's dizziness being one of them. My advice is to have her evaluated by her health care provider for her dizziness, especially since this places her at risk for falls. Of course the medications can be to blame, but other illnesses can cause dizziness as well, and she should be evaluated to rule out another cause.